Alert archive / California / Wind Advisories in 2008

Wind Advisory 51, NWS Las Vegas, NV

December 21, 2008Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Dec 21, 2008, 3:33 PM PST for Inyo County, San Bernardino County, California. It took effect at Dec 21, 2008, 10:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 3:33 PM PST (23:33 UTC)
In effect from
Dec 21, 2008, 10:00 PM PST
Expired
Dec 22, 2008, 7:00 PM PST
In force
21 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 212333
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 PM PST SUN DEC 21 2008

...A PACIFIC STORM WILL BRING GUSTY WINDS TO PORTIONS OF SOUTHEAST
CALIFORNIA TONIGHT AND MONDAY...


CAZ519-220800-
/O.NEW.KVEF.WI.Y.0051.081222T0600Z-081223T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
333 PM PST SUN DEC 21 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
MONDAY FOR THE EASTERN SIERRA SLOPES. 

A PACIFIC STORM MOVING INTO THE AREA OVERNIGHT AND THEN SHIFTING EAST
ON MONDAY WILL PRODUCE GUSTY WINDS ACROSS THE SOUTHERN SIERRA
CREST AND DOWN TO THE 5000 FOOT LEVEL OF THE SIERRA FOOTHILLS.
WIND SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 65 MPH ARE
EXPECTED OVERNIGHT AND INTO EARLY MONDAY AFTERNOON BEFORE DECREASING
BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND
GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION.

$$

CAZ523-220800-
/O.NEW.KVEF.WI.Y.0051.081222T1600Z-081223T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
333 PM PST SUN DEC 21 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PST MONDAY FOR THE
WESTERN MOJAVE DESERT.

A PACIFIC STORM WILL MOVE INTO THE AREA LATE TONIGHT AND THEN
SHIFT EAST ON MONDAY. THIS WILL ALLOW FOR WEST WINDS WITH SPEEDS
BETWEEN 15 AND 25 MPH AND GUSTS TO NEAR 45 MPH TO DEVELOP BY EARLY
MONDAY MORNING AND THEN CONTINUE INTO THE EARLY EVENING HOURS
BEFORE DECREASING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KVEF 220740
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1140 PM PST SUN DEC 21 2008

...A STRONG PACIFIC STORM MOVING THROUGH THE GREAT BASIN MONDAY WILL
BRING GUSTY WINDS TO THE EAST SLOPE OF THE SOUTHERN SIERRA TONIGHT
AND THE WESTERN MOJAVE DESERT MONDAY...

CAZ519-221500-
/O.CON.KVEF.WI.Y.0051.000000T0000Z-081223T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1140 PM PST SUN DEC 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY FOR THE
EAST SLOPE OF THE SOUTHERN SIERRA ABOVE 5000 FEET.

A PACIFIC STORM MOVING THROUGH THE GREAT BASIN MONDAY WILL
PRODUCE GUSTY WINDS ACROSS THE SOUTHERN SIERRA CREST AND DOWN TO
THE 5000 FOOT LEVEL OF THE SIERRA FOOTHILLS TONIGHT AND MONDAY. WIND
SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED
OVERNIGHT AND INTO EARLY MONDAY AFTERNOON BEFORE DECREASING BY
LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND
GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION.

$$

CAZ523-221500-
/O.CON.KVEF.WI.Y.0051.081222T1600Z-081223T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1140 PM PST SUN DEC 21 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM PST MONDAY FOR
THE WESTERN MOJAVE DESERT.

A STRONG PACIFIC STORM WILL MOVE THROUGH THE GREAT BASIN MONDAY.
WEST WINDS WILL INCREASE ACROSS THE WESTERN MOJAVE DESERT MONDAY
MORNING AND CONTINUE INTO THE EARLY EVENING. WEST WINDS BETWEEN 20 AND
30 MPH AND GUSTS TO NEAR 50 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

PIERCE
000 
WWUS75 KVEF 221411
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
611 AM PST MON DEC 22 2008

...A STRONG PACIFIC STORM MOVING THROUGH THE GREAT BASIN TODAY AND
TONIGHT WILL BRING GUSTY WINDS TO THE EAST SLOPE OF THE SOUTHERN
SIERRA AND THE WESTERN MOJAVE DESERT...

CAZ519-222215-
/O.CON.KVEF.WI.Y.0051.000000T0000Z-081223T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
611 AM PST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A PACIFIC STORM MOVING THROUGH THE GREAT BASIN TODAY AND TONIGHT WILL
PRODUCE GUSTY WINDS ACROSS THE SOUTHERN SIERRA CREST AND DOWN TO
THE 5000 FOOT LEVEL OF THE SIERRA FOOTHILLS. WIND SPEEDS BETWEEN
25 AND 35 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED THROUGH EARLY
AFTERNOON BEFORE DECREASING BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND
GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION.

$$

CAZ523-222215-
/O.CON.KVEF.WI.Y.0051.081222T1600Z-081223T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
611 AM PST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A STRONG PACIFIC STORM WILL MOVE THROUGH THE GREAT BASIN TODAY AND
TONIGHT. WEST WINDS WILL INCREASE ACROSS THE WESTERN MOJAVE
DESERT DURING THE MORNING AND CONTINUE INTO THE EARLY EVENING.
WEST WINDS BETWEEN 20 AND 30 MPH AND GUSTS OF 45 TO 50 MPH CAN BE
EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 222158
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
158 PM PST MON DEC 22 2008

...A STRONG PACIFIC STORM MOVING THROUGH THE GREAT BASIN TODAY
AND TONIGHT WILL BRING GUSTY WINDS TO THE WESTERN MOJAVE DESERT...

CAZ519-222300-
/O.CAN.KVEF.WI.Y.0051.000000T0000Z-081223T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
158 PM PST MON DEC 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ALONG THE SIERRA CREST THIS AFTERNOON. GUSTY
WINDS UP TO 40 MPH MAY STILL OCCUR ALONG THE EASTERN SLOPES OF THE
SIERRA THROUGH LATE AFTERNOON...BUT ARE EXPECTED REMAIN BELOW
ADVISORY CRITERIA.

$$

CAZ523-230300-
/O.CON.KVEF.WI.Y.0051.000000T0000Z-081223T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
158 PM PST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

A STRONG PACIFIC STORM WILL MOVE THROUGH THE GREAT BASIN TODAY
AND TONIGHT. WEST WINDS WILL OF 20 TO 30 MPH ALONG WITH GUSTS OVER
45 MPH WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON. BARSTOW-
DAGGETT AIRPORT HAS RECORDED SEVERAL WIND GUSTS OVER 40 MPH WITH A
PEAK WIND GUSTS OF 44 MPH AT 151 PM PST. WINDS ARE EXPECTED TO
DIMINISH DURING THE EARLY EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

ASG
000 
WWUS75 KVEF 230300
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
700 PM PST MON DEC 22 2008

CAZ523-230400-
/O.EXP.KVEF.WI.Y.0051.000000T0000Z-081223T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
700 PM PST MON DEC 22 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE
WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

$$

PIERCE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 21, 9:33 AM PST, 6 hours earlier.

Area forecast discussion, Dec 21, 9:33 AM PST, 6 hours before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
933 AM PST SUN DEC 21 2008

CORRECTION TO THE AVIATION SECTION FOR MCCARRRAN

.SYNOPSIS...AN UNSETTLED WEATHER PATTERN WILL BE IN STORE FOR THE
AREA THROUGH THE WEEK. AS THE NEXT STORM SYSTEM MOVES INTO THE
PACIFIC NORTHWEST TONIGHT IT WILL BRING GUSTY WINDS TO THE HIGHEST
ELEVATIONS OF INYO COUNTY STARTING EARLY MONDAY MORNING AND
LASTING THROUGH THE DAYTIME HOURS. WINDS WILL SPREAD INTO SAN
BERNARDINO AND MOHAVE COUNTIES DURING THE AFTERNOON HOURS ON
MONDAY. IN ADDITION PRECIPITATION WILL INCREASE FROM NORTH TO
SOUTH ACROSS THE FORECAST AREA ON MONDAY. ANOTHER SYSTEM WILL
AFFECT THE FORECAST AREA WEDNESDAY NIGHT AND CHRISTMAS DAY.
&&

.UPDATE...BANDS OF MID AND HIGH LEVEL MOISTURE AHEAD OF MAIN STORM
WILL PRODUCE VARIABLE CLOUDS TODAY RESULTING IN A WIDE RANGE OF SKY
COVER. CURRENT FORECAST TRENDING TOWARDS A PARTLY SUNNY AND WILL
CONTINUE THIS WITH THE KNOWLEDGE THAT SOME AREAS MAY TREND MOSTLY
SUNNY. UPPER LOW OFF THE PACNW COAST TO PUSH TROUGH ACROSS THE CWA
MONDAY. OVERALL CURRENT FORECAST ON TRACK. WILL UPDATE ZONES LATER
TO REMOVE MORNING/AFTERNOON WORDING...OTHERWISE NO FURTHER UPDATES
PLANNED ATTM.
&&

AVIATION...FOR MCCARRAN...INCREASE IN MID AND HIGH LEVEL CLOUDS
TODAY IN ADVANCE OF THE NEXT STORM SYSTEM TO AFFECT THE AREA.
THROUGH MONDAY MORNING EXPECT CIGS TO BE ABOVE 10K FT AND THEN
LOWER LATER IN THE THE MORNING SO THAT BY END OF 18Z TAF EXPECT CIGS
AROUND 5000FT. LATER ON MONDAY THERE WILL A CHANCE FOR RAIN SHOWERS
IN THE VEGAS VALLEY AND BETTER PROBABILITIES OF SNOW IN AREA
MOUNTAINS. CIGS ARE EXPECTED TO REMAIN AT OR ABOVE 5000FT MONDAY
AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...HIGH AND MID LEVEL CLOUDS WILL INCREASE TODAY. TONIGHT
AS THE NEXT STORM SYSTEM APPROACHES FROM THE NORTHWEST CLOUD BASES
WILL DEEPEN TO BRING AREAWIDE CIGS AROUND 7000FT MSL BY LATE MONDAY
MORNING ALONG WITH ISOLATED SHOWERS. THE HIGHER ELEVATIONS OF THE
SIERRA WILL EXPERIENCE VERY STRONG WINDS BEGINNING EARLY MONDAY
MORNING AND BRING MOUNTAIN WAVE ACTIVITY IN ITS LEE ON INTO WESTERN
NEVADA.
&&

.PREV DISCUSSION...445 AM PST SUN SHORT TERM...TODAY THROUGH TUESDAY
NIGHT.

A DIFFICULT PATTERN IS SETTING UP. A STORM SYSTEM OFF OF BRITISH
COLUMBIA WILL APPROACH THE PACIFIC NORTHWEST THIS EVENING. THIS
SYSTEM WILL MOVE EAST ALONG THE U.S./CANADIAN BOARDER. THE GFS
AND EURO SEEM TO BE IN GOOD AGREEMENT AND WILL USE A COMBINATION
OF BOTH. THE NAM SOLUTION IS VERY DIFFERENT AS IT IS SLOWER AND
DEPICTS AN OPEN WAVE.

AS THE LOW MOVES ALONG THE BORDER PRECIPITATION WILL SPREAD FROM
NORTH TO SOUTH ACROSS THE FORECAST AREA ON MONDAY. WENT WITH A
SLIGHTLY SLOWER TIMING THAN PREVIOUS FORECAST BUT STILL HAVE
CHANCE POPS OR GREATER JUST ABOUT EVERYWHERE AT SOME POINT IN TIME ON
MONDAY.

THE MAIN DIFFICULTY LIES IN THE WINDS. THE NMM AND WRF ARE THE
STRONGEST AND WOULD SUPPORT ADVISORY LEVEL WINDS FOR THE SIERRA
MOUNTAINS /CA ZONE 519/ FROM AROUND 10Z ON THE 22ND THROUGH 20Z OR
SO. FEEL THE STRONGEST WINDS WOULD BE CONFINED TO THE RIDGE TOPS
AN DON/T SEE THIS BECOMING A DOWNSLOPE TYPE OF EVENT. AT THIS TIME
WILL NOT ISSUE A HIGH WIND WATCH AND WILL ALLOW THE DAY SHIFT TO
FURTHER EVALUATE. THE MODELS ARE ALSO HINTING AT NEAR ADVISORY
LEVEL WINDS IN MOHAVE COUNTY DURING THE AFTERNOON HOURS ON MONDAY.

THE MODELS REALLY BEGIN TO DIFFER WITH THE MID WEEK SYSTEM. THE
00Z GFS NOW HAS AN OPEN WAVE HEADING TOWARD NEVADA WHILE THE EURO
HAS A CLOSED OFF LOW. THIS IS THE REVERSE OF YESTERDAY/S 00Z
MODELS. AS A SIDE NOTE THE 06Z GFS RUN IS BACK TO A CLOSED LOW.
WILL GO WITH THE CLOSED OFF SOLUTION AND LEAN TOWARD THE EURO.

AS FAR AS TEMPERATURES GO THEY WILL REMAIN BELOW CLIMATOLOGICAL
NORMALS FOR THIS TIME OF YEAR.

LONG TERM...LOTS OF ISSUES THIS MORNING WITH THE MID-WEEK SYSTEM
WITH RESPECT TO MODEL DIFFERENCES IN TRACK...TIMING AND RUN TO RUN
INCONSISTENCIES. HPC PREFERRED THE ECMWF AND GIVEN THE FORECAST HAS
BEEN TILTED IN THAT DIRECTION FOR THE PAST FEW PACKAGES NOW SAW NO
REASON TO DIFFER. THIS FAVORS A CLOSED LOW EMBEDDED WITHIN THE UPPER
FLOW DROPPING SOUTHEAST TOWARDS BAJA CALIFORNIA BY CHRISTMAS DAY
WHICH WOULD KEEP OUR AREA DRY. THE 06Z OPERATIONAL GFS SHOWS A
SIMILAR CONCEPT WITH A CLOSED LOW DROPPING SOUTHEAST TOWARDS SOCAL
BUT IS NEARLY 24 HOURS FASTER WITH IT AND ALSO TRACKS IT FURTHER
NORTH. THIS WOULD RESULT IN A BETTER CHANCE FOR US TO SEE PRECIP
FROM SUCH A FEATURE ON CHRISTMAS EVE. THE GEM SHOWED JUST AN OPEN
WAVE COMING THROUGH WEDNESDAY NIGHT. GENERALLY LEANED TOWARDS THE
ECMWF AND LOWERED POPS FOR WEDNESDAY...BUT STILL ALLOWED FOR SLIGHT
CHANCES IN THE LOWER ELEVATIONS GIVEN A BLEND OF THE GEM/DGEX/GFS
AND GFS ENSEMBLE MEAN STILL SUPPORTS SOME SORT OF CHANCE FOR PRECIP
THEN. BLENDED 700 MB TEMPS/THICKNESS AND WET BULB ZERO HEIGHTS FOR
SNOW LEVELS WHICH PUTS THEM AROUND 4000 FEET AND THIS WILL WARRANT
KEEPING AN EYE ON AS WITH THE TIME OF THIS SYSTEM COMING ON
CHRISTMAS EVE THERE COULD BE SOME IMPACT ON TRAVEL IF MOISTURE COMES
IN AT THE RIGHT TIME.

MODELS STILL AGREE THAT ANOTHER TROUGH AXIS AND ASSOCIATED UPPER
LEVEL ENERGY SWINGS THROUGH THURSDAY NIGHT/FRIDAY MORNING WITH
ANOTHER CHANCE FOR SHOWERS. THIS FEATURE HAS A DRY TRAJECTORY TO IT
AND TYPICALLY THIS TRACK FAVORS LINCOLN AND NORTHERN MOHAVE COUNTIES
FOR THE GREATEST PRECIP CHANCES. BEHIND THIS FEATURE EXPECT COLDER
AND DRIER CONDITIONS FOR FRIDAY...WITH GUSTY NORTHWEST WINDS LIKELY
ESPECIALLY IN THE SOUTHERN GREAT BASIN.

DRY NORTHWEST FLOW PREVAILS INTO SATURDAY...THOUGH WINDS WILL LESSEN
AS SFC PRESSURE GRADIENTS RELAX. AN UPPER RIDGE BUILDS IN FROM THE
EASTERN PACIFIC BY SUNDAY ALLOWING THE FLOW ALOFT TO FLATTEN OUT.
THIS WILL ALLOW FOR A WARMING TREND ACROSS THE AREA...THOUGH
INVERSIONS WILL TEMPER WARMTH IN THE VALLEYS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

JENSEN/JACQUES/81/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 21, 6:05 AM PST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
605 AM PST SUN DEC 21 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-220515-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
605 AM PST SUN DEC 21 2008 /705 AM MST SUN DEC 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM WILL MOVE THROUGH THE FORECAST AREA ON MONDAY. THIS
SYSTEM HAS THE POTENTIAL TO CAUSE STRONG GUSTY WINDS FOR THE
HIGHER ELEVATIONS OF INYO COUNTY STARTING VERY EARLY MONDAY
MORNING AND LASTING INTO THE AFTERNOON HOURS. THE GUSTY WINDS WILL
THEN SPREAD INTO SAN BERNARDINO AND MOHAVE COUNTIES DURING THE
AFTERNOON HOURS MONDAY.

AS THIS STORM SYSTEMS SWINGS THROUGH THE FORECAST AREA IT WILL
BRING RAIN...AND SNOW TO THE HIGHER ELEVATIONS. SNOW LEVELS WILL
FALL TO 5500 FEET ACROSS THE NORTH AND TO 7500 FEET ACROSS THE
SOUTH. ACCUMULATIONS COULD OCCUR IN LINCOLN COUNTY ON MONDAY.

YET ANOTHER STORM SYSTEM WILL AFFECT THE FORECAST AREA MID WEEK.
THE EXTENT TO HOW MUCH THIS SYSTEM WILL IMPACT THE AREA IS STILL
UNCERTAIN...BUT THERE IS THE POTENTIAL FOR SIGNIFICANT
PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.